• Previous Article
    Refined construction of type II blow-up solutions for semilinear heat equations with Joseph–Lundgren supercritical nonlinearity
  • DCDS Home
  • This Issue
  • Next Article
    Turing instability and dynamic phase transition for the Brusselator model with multiple critical eigenvalues
doi: 10.3934/dcds.2021058

Infinitely many radial solutions for a $ p $-Laplacian problem with indefinite weight

1. 

Department of Mathematics, Harvey Mudd College, Claremont, CA 91711, USA

2. 

Escuela de Matemáticas, Universidad Nacional de Colombia, Apartado Aéreo 3840, Medellín, Colombia

* Corresponding author: Alfonso Castro

Received  September 2020 Revised  February 2021 Published  March 2021

Fund Project: The last two authors are supported by Facultad de Ciencias, Universidad Nacional de Colombia sede Medellín

We prove the existence of infinitely many sign changing radial solutions for a $ p $-Laplacian Dirichlet problem in a ball. Our problem involves a weight function that is positive at the center of the unit ball and negative in its boundary. Standard initial value problems-phase plane analysis arguments do not apply here because solutions to the corresponding initial value problem may blow up near the boundary due to the fact that our weight function is negative at the boundary. We overcome this difficulty by connecting the solutions to a singular initial value problem with those of a regular initial value problem that vanishes at the boundary.

Citation: Alfonso Castro, Jorge Cossio, Sigifredo Herrón, Carlos Vélez. Infinitely many radial solutions for a $ p $-Laplacian problem with indefinite weight. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021058
References:
[1]

K. Bal and P. Garain, Nonexistence results for weighted $p$-Laplace equations with singular nonlinearities, Electron. J. Differ. Equ., 95 (2019), 1-12.   Google Scholar

[2]

H. BerestyckiP.-L. Lions and L. A. Peletier, An ODE approach to the existence of positive solutions for semilinear problems in $ \mathbb R^N$, Indiana Univ. Math. J., 30 (1981), 141-157.  doi: 10.1512/iumj.1981.30.30012.  Google Scholar

[3]

A. CastroJ. CossioS. HerrónR. Pardo and C. Vélez, Infinitely many radial solutions for a sub-super critical p-Laplacian problem in a ball, Annali di Matematica Pura ed Applicata, 199 (2020), 737-766.  doi: 10.1007/s10231-019-00898-x.  Google Scholar

[4]

A. Castro and A. Kurepa, Infinitely many radially symmetric solutions to a superlinear Dirichlet problem in a ball, Proc. Am. Math. Soc., 101 (1987), 57-64.  doi: 10.1090/S0002-9939-1987-0897070-7.  Google Scholar

[5]

T. Chen and R. Ma, Three positive solutions of $N$-dimensional $p$-Laplacian with indefinite weight, Electron. J. Qual. Theory Differ. Equ., (2019), Paper No. 19, 14 pp. doi: 10.14232/ejqtde.2019.1.19.  Google Scholar

[6]

J. CossioS. Herrón and C. Vélez, Infinitely many radial solutions for a $p$-Laplacian problem p-superlinear at the origin, J. Math. Anal. Appl., 376 (2011), 741-749.  doi: 10.1016/j.jmaa.2010.10.075.  Google Scholar

[7]

E. DiBenedetto, $C^{1+\alpha }$ local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., 7 (1983), 827-850.  doi: 10.1016/0362-546X(83)90061-5.  Google Scholar

[8]

A. El Hachimi and F. De Thelin, Infinitely many radially symmetric solutions for a quasilinear elliptic problem in a ball, J. Differ. Equ., 128 (1996), 78-102.  doi: 10.1006/jdeq.1996.0090.  Google Scholar

[9]

W. H. Fleming, A selection-migration model in population genetics, J. Math. Biol., 2 (1975), 219-233.  doi: 10.1007/BF00277151.  Google Scholar

[10]

M. García-HuidobroR. Manásevich and F. Zanolin, Infinitely many solutions for a Dirichlet problem with a nonhomogeneous $p$-Laplacian-like operator in a ball, Adv. Differential Equations, 2 (1997), 203-230.   Google Scholar

[11]

S. Herrón and E. Lopera, Signed radial solutions for a weighted p-superlinear problem, Electron. J. Differ. Equ., 24 (2014), 1-13.   Google Scholar

[12]

G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219.  doi: 10.1016/0362-546X(88)90053-3.  Google Scholar

[13]

W. Reichel and W. Walter, Radial solutions of equations and inequalities involving the $p$-Laplacian, J. Inequal. Appl., (1997), 47–71.  Google Scholar

[14]

A. S. Tersenov, On the existence of radially symmetric solutions of the inhomogeneous p-Laplace equation, Siberian Mathematical Journal, 57 (2016), 918-928.  doi: 10.1134/S0037446616050219.  Google Scholar

show all references

References:
[1]

K. Bal and P. Garain, Nonexistence results for weighted $p$-Laplace equations with singular nonlinearities, Electron. J. Differ. Equ., 95 (2019), 1-12.   Google Scholar

[2]

H. BerestyckiP.-L. Lions and L. A. Peletier, An ODE approach to the existence of positive solutions for semilinear problems in $ \mathbb R^N$, Indiana Univ. Math. J., 30 (1981), 141-157.  doi: 10.1512/iumj.1981.30.30012.  Google Scholar

[3]

A. CastroJ. CossioS. HerrónR. Pardo and C. Vélez, Infinitely many radial solutions for a sub-super critical p-Laplacian problem in a ball, Annali di Matematica Pura ed Applicata, 199 (2020), 737-766.  doi: 10.1007/s10231-019-00898-x.  Google Scholar

[4]

A. Castro and A. Kurepa, Infinitely many radially symmetric solutions to a superlinear Dirichlet problem in a ball, Proc. Am. Math. Soc., 101 (1987), 57-64.  doi: 10.1090/S0002-9939-1987-0897070-7.  Google Scholar

[5]

T. Chen and R. Ma, Three positive solutions of $N$-dimensional $p$-Laplacian with indefinite weight, Electron. J. Qual. Theory Differ. Equ., (2019), Paper No. 19, 14 pp. doi: 10.14232/ejqtde.2019.1.19.  Google Scholar

[6]

J. CossioS. Herrón and C. Vélez, Infinitely many radial solutions for a $p$-Laplacian problem p-superlinear at the origin, J. Math. Anal. Appl., 376 (2011), 741-749.  doi: 10.1016/j.jmaa.2010.10.075.  Google Scholar

[7]

E. DiBenedetto, $C^{1+\alpha }$ local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., 7 (1983), 827-850.  doi: 10.1016/0362-546X(83)90061-5.  Google Scholar

[8]

A. El Hachimi and F. De Thelin, Infinitely many radially symmetric solutions for a quasilinear elliptic problem in a ball, J. Differ. Equ., 128 (1996), 78-102.  doi: 10.1006/jdeq.1996.0090.  Google Scholar

[9]

W. H. Fleming, A selection-migration model in population genetics, J. Math. Biol., 2 (1975), 219-233.  doi: 10.1007/BF00277151.  Google Scholar

[10]

M. García-HuidobroR. Manásevich and F. Zanolin, Infinitely many solutions for a Dirichlet problem with a nonhomogeneous $p$-Laplacian-like operator in a ball, Adv. Differential Equations, 2 (1997), 203-230.   Google Scholar

[11]

S. Herrón and E. Lopera, Signed radial solutions for a weighted p-superlinear problem, Electron. J. Differ. Equ., 24 (2014), 1-13.   Google Scholar

[12]

G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219.  doi: 10.1016/0362-546X(88)90053-3.  Google Scholar

[13]

W. Reichel and W. Walter, Radial solutions of equations and inequalities involving the $p$-Laplacian, J. Inequal. Appl., (1997), 47–71.  Google Scholar

[14]

A. S. Tersenov, On the existence of radially symmetric solutions of the inhomogeneous p-Laplace equation, Siberian Mathematical Journal, 57 (2016), 918-928.  doi: 10.1134/S0037446616050219.  Google Scholar

[1]

Umberto Biccari. Internal control for a non-local Schrödinger equation involving the fractional Laplace operator. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021014

[2]

G. Deugoué, B. Jidjou Moghomye, T. Tachim Medjo. Approximation of a stochastic two-phase flow model by a splitting-up method. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1135-1170. doi: 10.3934/cpaa.2021010

[3]

Said Taarabti. Positive solutions for the $ p(x)- $Laplacian : Application of the Nehari method. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021029

[4]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[5]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[6]

Michael Grinfeld, Amy Novick-Cohen. Some remarks on stability for a phase field model with memory. Discrete & Continuous Dynamical Systems, 2006, 15 (4) : 1089-1117. doi: 10.3934/dcds.2006.15.1089

[7]

Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017

[8]

Craig Cowan. Supercritical elliptic problems involving a Cordes like operator. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021037

[9]

John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021023

[10]

Yumi Yahagi. Construction of unique mild solution and continuity of solution for the small initial data to 1-D Keller-Segel system. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021099

[11]

Lipeng Duan, Jun Yang. On the non-degeneracy of radial vortex solutions for a coupled Ginzburg-Landau system. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021056

[12]

Norman Noguera, Ademir Pastor. Scattering of radial solutions for quadratic-type Schrödinger systems in dimension five. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3817-3836. doi: 10.3934/dcds.2021018

[13]

Yuncherl Choi, Taeyoung Ha, Jongmin Han, Sewoong Kim, Doo Seok Lee. Turing instability and dynamic phase transition for the Brusselator model with multiple critical eigenvalues. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021035

[14]

Chiun-Chuan Chen, Hung-Yu Chien, Chih-Chiang Huang. A variational approach to three-phase traveling waves for a gradient system. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021055

[15]

Liviana Palmisano, Bertuel Tangue Ndawa. A phase transition for circle maps with a flat spot and different critical exponents. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021067

[16]

Claudia Lederman, Noemi Wolanski. An optimization problem with volume constraint for an inhomogeneous operator with nonstandard growth. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2907-2946. doi: 10.3934/dcds.2020391

[17]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[18]

Markus Harju, Jaakko Kultima, Valery Serov, Teemu Tyni. Two-dimensional inverse scattering for quasi-linear biharmonic operator. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021026

[19]

Zhaoqiang Ge. Controllability and observability of stochastic implicit systems and stochastic GE-evolution operator. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021009

[20]

Zhang Chao, Minghua Yang. BMO type space associated with Neumann operator and application to a class of parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021104

2019 Impact Factor: 1.338

Article outline

[Back to Top]